Alert archive / Montana / Wind Advisories in 2007
Wind Advisory 4, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Jan 10, 2007, 2:20 AM MST for Flathead County, Lake County, Sanders County, Montana. It was in force for 114 min.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2007, 2:20 AM MST (09:20 UTC)
- Expired
- Jan 10, 2007, 4:14 AM MST
- In force
- 114 min
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 9.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 352 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 100920 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 220 AM MST WED JAN 10 2007 IDZ007-008-101030- /O.CAN.KMSO.WI.Y.0003.000000T0000Z-070110T1200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 120 AM PST WED JAN 10 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED TO 15 TO 30 MPH ON THE CAMAS PRAIRIE AREA. THEY WILL REMAIN BREEZY THROUGH THE REMAINDER OF THE NIGHT...BUT SHOULD STAY BELOW ADVISORY LEVELS. $$ MTZ003-101300- /O.NEW.KMSO.WI.Y.0004.070110T0920Z-070110T1300Z/ FLATHEAD/MISSION VALLEYS- 220 AM MST WED JAN 10 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING. WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 50 MPH WILL PERSIST THROUGH THE EARLY MORNING HOURS IN THE FLATHEAD AND MISSION VALLEYS. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KMSO 101114 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 414 AM MST WED JAN 10 2007 MTZ003-101215- /O.CAN.KMSO.WI.Y.0004.000000T0000Z-070110T1300Z/ FLATHEAD/MISSION VALLEYS- 414 AM MST WED JAN 10 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED SOMEWHAT IN THE WAKE OF A PASSING COLD FRONT EARLY THIS MORNING. HOWEVER...THEY WILL STAY BREEZY TODAY...GENERALLY RANGING FROM 15 TO 30 MPH. THE GUSTS TO AROUND 50 MPH EARLIER THIS MORNING WERE DO TO STRONG MID LEVEL WINDS AND AN TIGHTENING SURFACE PRESSURE GRADIENT AHEAD OF THE FRONT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Jan 9, 9:21 PM MST, 4 hours 59 minutes earlier.
Area forecast discussion, Jan 9, 9:21 PM MST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
921 PM MST TUE JAN 9 2007
.UPDATE...APPROACHING COLD FRONT IS CURRENTLY IN CENTRAL WASHINGTON.
THE FRONT IS MOVING QUICK AND SHOULD BE THROUGH THE CAMAS PRAIRIE
AROUND 4 AM AND THROUGH WESTERN MONTANA BY 7 AM MST. STRONG SOUTHERLY
GRADIENT WILL DECREASE AND WINDS SUBSIDE...SO THE WIND ADVISORY WILL
CONTINUE THROUGH 4 AM PST. THE FRONT SHOULD MOVE THROUGH EXTREME NORTHWEST
MONTANA QUICK ENOUGH TO HINDER SIGNIFICANT SNOW ACCUMULATIONS...THUS
THE SNOW ADVISORY WILL BE CANCELLED FOR EXTREME NW MONTANA. IT APPEARS
THAT THE BEST SNOW ACCUMULATIONS ARE STILL EXPECTED IN THE GLACIER PARK
REGION AND THE MOUNTAINS OF CENTRAL IDAHO AND THE BITTERROOT MOUNTAINS
WITH FRONTAL PASSAGE AND OROGRAPHIC EFFECTS. WILL EXTEND SNOW ADVISORIES
TO 15Z IN CENTRAL IDAHO AND THE BITTERROOT MOUNTAINS AS ACCUMULATING
SNOWS SHOULD LINGER THROUGH EARLY TO MID MORNING. TEMPERATURES ARE APPROACHING
OR HAVE REACHED MINIMUM FORECASTS IN A FEW AREAS...BUT THEY ARE EXPECTED
TO REMAIN STEADY OR INCREASE SLIGHTLY AHEAD OF FRONTAL PASSAGE LATER
TONIGHT. SOME LOCALIZED VALLEYS HAVE TEMPERATURES BELOW FREEZING...ESPECIALLY
ALONG NARROWER VALLEYS ALONG MT-200 AND I-90 CORRIDOR EAST OF MISSOULA.
SOME LOCALIZED BRIEF FREEZING RAIN IS POSSIBLE AS PRECIPITATION BEGINS
TONIGHT AHEAD OF FRONTAL PASSAGE LATE TONIGHT.
&&
.AVIATION...WINDS WILL BECOME GUSTY TONIGHT AROUND MOST OF THE
REGION AS A COLD FRONT APPROACHES AND MOVES THROUGH BY MORNING. LOOK
FOR STRONG WINDS TO CONTINUE THROUGH MOST OF THE DAY WEDNESDAY.
OVERNIGHT PRECIPITATION WILL INCREASE AND CLOUD DECKS WILL DROP
WHICH MAY OBSCURE VISIBILITY ALONG ROUTES AND AT TERMINALS...SEE
APPROPRIATE TAFS AND TWEBS.
&&
.PREV DISCUSSION... /ISSUED 321 PM MST TUE JAN 9 2007/
DISCUSSION...AN APPROACHING PACIFIC WEATHER SYSTEM WILL MAKE FOR
SOME INTERESTING BUT SHORT LIVE WEATHER FOR MANY TRAVEL ROUTES
LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING. THIS FAST MOVING
WEATHER SYSTEM WILL SWEEP A COLD FRONT THROUGH THE IDAHO
PANHANDLE AND WESTERN MONTANA LATE TONIGHT INTO EARLY WEDNESDAY
MORNING. INITIALLY...WARM TEMPERATURES AT THE LOWER LEVELS WILL
LIKELY RESULT IN VALLEY PRECIPITATION STARTING AS RAIN THIS
EVENING...WITH SNOW MOSTLY CONFINED TO THE MOUNTAINS. MUCH COLDER
AIR WILL BE USHERED INTO THE REGION BY GUSTY WESTERLY WINDS WITH
THE PASSAGE OF THE FRONT. WINDS AND OROGRAPHIC ENHANCEMENT TO SNOW
SHOWERS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW LATE
TONIGHT INTO WEDNESDAY MORNING. THE FRONT IS EXPECTED TO PASS
THROUGH THE MISSOULA VALLEY EARLY WEDNESDAY MORNING AND MAY DROP A
QUICK INCH OR TWO OF SNOW. TEMPERATURES WILL HOVER NEAR FREEZING
THROUGH THE NIGHT...ROADS MAY BECOME SLICK WITH FRESH SNOW...AND
GUSTY WINDS ALONG THE FRONT COULD CAUSE SOME LOCAL BLOWING AND
DRIFTING OF THE SNOW. EARLY MORNING COMMUTERS MAY WANT TO ALLOW
EXTRA TIME. AN UNSTABLE AIRMASS WILL LINGER BEHIND THIS SYSTEM
KEEPING SNOW SHOWERS ACROSS THE INTER MOUNTAIN WEST THROUGH THE
DAY WEDNESDAY.
A LARGE TROUGH OF LOW PRESSURE WILL MOVE INTO THE PACIFIC
NORTHWEST WEDNESDAY NIGHT. AS THE TROUGH MOVES THROUGH THE
NORTHERN ROCKIES A STRONG HIGH PRESSURE SYSTEM WILL SLIDE OUT OF
NORTHERN CANADA USHERING ARCTIC AIR INTO WESTERN MONTANA AND NORTH
CENTRAL IDAHO. THE MODELS ARE STILL HAVING SOME DISCREPANCIES IN
THE TIMING AND STRENGTH OF THIS ARCTIC...BUT THEY ARE ALL
INDICATING THAT THERE WILL BE SIGNIFICANT CHANGES COMING TO THE
NORTHERN ROCKIES. THE WINDS ARE EXPECTED TO INCREASE AS COLD AIR
FILTERS INTO THE REGION WEDNESDAY NIGHT INTO THURSDAY. AS THE
ARCTIC AIR IS MAKING ITS WAY INTO NORTHWEST MONTANA THERE STANDS
THE POSSIBILITY OF EXTREME AND VERY DANGEROUS WIND CHILLS ALONG
WITH BLOWING SNOW. MODELS ARE NOT GENERATING TOO MUCH SNOW WITH
THE FRONT AND WITH A NORTH FLOW UP TO 10000 FEET BEHIND THE
FRONT...THAT IS GENERALLY A DRY FLOW. HOWEVER...WITH SATURATED LOW
LEVELS FROM TONIGHTS SYSTEM AND SHOWERS LINGERING THROUGH
WEDNESDAY...CAN NOT RULE OUT A BURST OF HEAVY SNOW ALONG THE
ARCTIC FRONT WITH SOME STRONG WINDS. AN HOUR OF SNOW AND BLOWING
SNOW WITH THE FRONT PASSAGE IS POSSIBLE. THE GOOD NEWS IS THAT THE
FRONT WILL BE DURING THE OVERNIGHT HOURS WHEN TRAFFIC IS LIGHT.
WILL CONTINUE TO MONITOR THIS FORECAST AND MAY ISSUE SOME BLOWING
SNOW ADVISORIES. THERE WILL BE LITTLE DIURNAL CHANGE IN
TEMPERATURES ON THURSDAY AS THE COLD AIR MAKES ITS WAY SOUTHWARD.
IN FACT...A FEW LOCATIONS COULD EXPERIENCE TEMPERATURES FALLING
ALL DAY ON THURSDAY. THE COLDEST NIGHT APPEARS TO BE THURSDAY
NIGHT AS CLOUD COVER IS EXPECTED TO DIMINISH AND THE COLD AIR WILL
BE WELL EMBEDDED ACROSS THE AREA. THURSDAY NIGHT TEMPERATURES ARE
EXPECTED TO BE 30 TO 50 DEGREES COLDER THAN MONDAY NIGHTS LOWS
COLD AIR WILL CONTINUE TO HAVE A STRONG GRIP ON WESTERN MONTANA
AND CENTRAL IDAHO THROUGHOUT THIS WEEKEND AND INTO AT LEAST THE
BEGINNING OF NEXT WEEK. FORECAST MODELS BRING A WEAK WEATHER
SYSTEM OUT OF CANADA SATURDAY NIGHT WHICH WILL PRODUCE SCATTERED
SNOW SHOWERS ACROSS THE AREA SUNDAY. AFTER THIS SYSTEM A VERY
GRADUAL WARMING TREND WILL TAKE PLACE AS THE ARCTIC AIR CONTINUES
TO MODIFY ACROSS THE REGION. HOWEVER TEMPERATURES WILL REMAIN
BELOW NORMAL FOR THIS TIME OF THE YEAR.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...SNOW AND BLOWING SNOW ADVISORY UNTIL 8 AM MST WEDNESDAY FOR WEST
GLACIER REGION.
SNOW ADVISORY UNTIL 8 AM MST WEDNESDAY FOR BITTERROOT/SAPPHIRE
MOUNTAINS.
SNOW AND BLOWING SNOW ADVISORY UNTIL 5 AM MST WEDNESDAY FOR
LOWER CLARK FORK REGION.
ID...SNOW AND BLOWING SNOW ADVISORY FROM 4 AM TO 10 AM PST WEDNESDAY
FOR LOWER HELLS CANYON/SALMON RIVER REGION-
OROFINO/GRANGEVILLE REGION.
WIND ADVISORY UNTIL 4 AM PST WEDNESDAY FOR LOWER HELLS
CANYON/SALMON RIVER REGION-OROFINO/GRANGEVILLE REGION.
SNOW ADVISORY UNTIL 7 AM PST WEDNESDAY FOR NORTHERN CLEARWATER
MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS.
&&
SHORT TERM...RPN
LONG TERM....MEAD
AVIATION...RPNHazardous weather outlook, Jan 10, 1:00 AM MST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 100 AM MST WED JAN 10 2007 IDZ005>010-MTZ001>007-043-101900- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 100 AM MST WED JAN 10 2007 /1200 AM PST WED JAN 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A PASSING WEATHER SYSTEM WILL CONTINUE WIND AND SNOW TO PORTIONS OF WESTERN MONTANA AND NORTH CENTRAL IDAHO MAINLY THROUGH THE MORNING. PLEASE SEE GTFWSWMSO FOR FURTHER DETAILS. TONIGHT...A BITTERLY COLD ARCTIC AIR MASS WILL PUSH INTO WESTERN MONTANA. A BRIEF BURST OF SNOW ALONG WITH STRONG AND GUSTY EAST WINDS WILL CREATE DANGEROUSLY COLD WIND CHILLS AND HAZARDOUS CONDITIONS ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ARCTIC AIR WILL CONTINUE TO MOVE INTO THE AREA CREATING DANGEROUSLY COLD WIND CHILLS THROUGH FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. weather.gov/missoula
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 10:21 AM MST | Wind Chill Warning | MSO | Deer Lodge, Flathead, Granite, Lake, Missoula, Powell and 1 more | 25 hr |
| Jan 10, 10:21 AM MST | Wind Chill Advisory | MSO | Flathead, Lake, Lincoln, Mineral, Missoula, Ravalli and 1 more | 35 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.